Alert archive / Iowa / Frost Advisories in 2011
Frost Advisory 3, NWS Des Moines, IA
NWS Des Moines, IA issued this frost advisory at May 3, 2011, 4:05 PM CDT for 20 counties in Iowa. It took effect at May 4, 2011, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 4:05 PM CDT (21:05 UTC)
- In effect from
- May 4, 2011, 3:00 AM CDT
- Expired
- May 4, 2011, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
Counties Adair County, IA, Adams County, IA, Boone County, IA, Clarke County, IA, Dallas County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Marshall County, IA, Polk County, IA, Ringgold County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 42 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS73 KDMX 032105 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 405 PM CDT TUE MAY 3 2011 ...FREEZING TEMPERATURES LIKELY NORTH AND EAST TONIGHT WITH FROST SOUTHWEST... .AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS WEDNESDAY. TEMPERATURES ACROSS THE NORTH AND EAST ALONG WITH LOWER LYING AREAS IN THE WEST...WILL LIKELY SEE TEMPERATURES DROP BELOW 32 DEGREES AGAIN TONIGHT. A FREEZE WARNING HAS BEEN POSTED FOR THOSE LOCATIONS. IAZ004>007-015>017-023>028-033>039-044-045-050-057-062-070-075- 085-086-096-097-040515- /O.NEW.KDMX.FZ.W.0001.110504T0800Z-110504T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-TAMA- AUDUBON-POWESHIEK-CASS-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...TOLEDO...AUDUBON... GRINNELL...ATLANTIC...OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE... BLOOMFIELD 405 PM CDT TUE MAY 3 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY. * TIMING: BETWEEN 3 AM AND 7 AM WEDNESDAY MORNING. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S IN THE WARNING AREA TOWARDS SUNRISE. * IMPACTS: TEMPERATURES DROPPING INTO THE UPPER 20S WILL DAMAGE OR KILL YOUNG PLANTS AND NEW VEGETATION THAT IS UNCOVERED. FREEZING TEMPERATURES LAST NIGHT DID DAMAGE YOUNG VEGETATION AND A SECOND NIGHT OF BELOW FREEZING TEMPERATURES WILL LIKELY KILL THOSE PLANTS THAT WERE AFFECTED FROM LAST NIGHTS FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ046>049-058>061-071>074-081>084-092>095-040515- /O.NEW.KDMX.FR.Y.0003.110504T0800Z-110504T1200Z/ GREENE-BOONE-STORY-MARSHALL-GUTHRIE-DALLAS-POLK-JASPER-ADAIR- MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD- DECATUR-WAYNE- INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES... MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON... CORYDON 405 PM CDT TUE MAY 3 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY. * TIMING:TONIGHT BETWEEN 3 AM AND 7 AM. * TEMPERATURE: OVERNIGHT LOWS WILL BRIEFLY DIP INTO THE UPPER 20S TO MID 30S EARLY WEDNESDAY MORNING. THIS WILL LIKELY PRODUCE AREAS OF FROST. * IMPACTS: FROST TONIGHT WILL POTENTIALLY DAMAGE NEWLY DEVELOPED UNCOVERED PLANTS AND VEGETATION. LOW LYING AREAS WILL BE ESPECIALLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FAB
3 follow-up statements
393 WWUS73 KDMX 040157 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 857 PM CDT TUE MAY 3 2011 ...FREEZING TEMPERATURES LIKELY NORTH AND EAST TONIGHT WITH FROST SOUTHWEST... .AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS WEDNESDAY. TEMPERATURES ACROSS THE NORTH AND EAST ALONG WITH LOWER LYING AREAS IN THE WEST...WILL LIKELY SEE TEMPERATURES DROP BELOW 32 DEGREES AGAIN TONIGHT. A FREEZE WARNING HAS BEEN POSTED FOR THOSE LOCATIONS. IAZ004>007-015>017-023>028-033>039-044-045-050-057-062-070-075- 085-086-096-097-041000- /O.CON.KDMX.FZ.W.0001.110504T0800Z-110504T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-TAMA- AUDUBON-POWESHIEK-CASS-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...TOLEDO...AUDUBON... GRINNELL...ATLANTIC...OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE... BLOOMFIELD 857 PM CDT TUE MAY 3 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY. * TIMING: BETWEEN 3 AM AND 7 AM WEDNESDAY MORNING. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S IN THE WARNING AREA TOWARDS SUNRISE. * IMPACTS: TEMPERATURES DROPPING INTO THE UPPER 20S WILL DAMAGE OR KILL YOUNG PLANTS AND NEW VEGETATION THAT IS UNCOVERED. FREEZING TEMPERATURES LAST NIGHT DID DAMAGE YOUNG VEGETATION AND A SECOND NIGHT OF BELOW FREEZING TEMPERATURES WILL LIKELY KILL THOSE PLANTS THAT WERE AFFECTED FROM LAST NIGHTS FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ046>049-058>061-071>074-081>084-092>095-041000- /O.CON.KDMX.FR.Y.0003.110504T0800Z-110504T1200Z/ GREENE-BOONE-STORY-MARSHALL-GUTHRIE-DALLAS-POLK-JASPER-ADAIR- MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD- DECATUR-WAYNE- INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES... MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON... CORYDON 857 PM CDT TUE MAY 3 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY. * TIMING:TONIGHT BETWEEN 3 AM AND 7 AM. * TEMPERATURE: OVERNIGHT LOWS WILL BRIEFLY DIP INTO THE UPPER 20S TO MID 30S EARLY WEDNESDAY MORNING. THIS WILL LIKELY PRODUCE AREAS OF FROST. * IMPACTS: FROST TONIGHT WILL POTENTIALLY DAMAGE NEWLY DEVELOPED UNCOVERED PLANTS AND VEGETATION. LOW LYING AREAS WILL BE ESPECIALLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
366 WWUS73 KDMX 040850 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 350 AM CDT WED MAY 4 2011 IAZ004-005-015-023-024-033>035-044-045-057-070-041000- /O.CAN.KDMX.FZ.W.0001.000000T0000Z-110504T1200Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-AUDUBON-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL...AUDUBON...ATLANTIC 350 AM CDT WED MAY 4 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE FREEZE WARNING. SOUTHEAST WINDS AND HIGH CLOUDS HAVE ALLOWED OVERNIGHT TEMPERATURES TO REMAIN WARMER THAN PREVIOUSLY EXPECTED. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ IAZ046-058>060-071-072-081-082-092-093-041000- /O.CAN.KDMX.FR.Y.0003.000000T0000Z-110504T1200Z/ GREENE-GUTHRIE-DALLAS-POLK-ADAIR-MADISON-ADAMS-UNION-TAYLOR- RINGGOLD- INCLUDING THE CITIES OF...JEFFERSON...GUTHRIE CENTER...ADEL... DES MOINES...GREENFIELD...WINTERSET...CORNING...CRESTON... BEDFORD...MOUNT AYR 350 AM CDT WED MAY 4 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE FROST ADVISORY. SOUTHEAST WINDS AND HIGH CLOUDS HAVE ALLOWED OVERNIGHT TEMPERATURES TO REMAIN WARMER THAN PREVIOUSLY EXPECTED. THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$ IAZ006-007-016-017-025>028-036>039-050-062-075-085-086-096-097- 041200- /O.CON.KDMX.FZ.W.0001.000000T0000Z-110504T1200Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-MONROE- WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO... GRINNELL...OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD 350 AM CDT WED MAY 4 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * TIMING: NOW UNTIL 7 AM THIS MORNING. * TEMPERATURE: TEMPERATURES WILL CONTINUE TO FALL TO AROUND 30 DEGREE THROUGH SUNRISE ACROSS THE WARNED AREA. * IMPACTS: SUB-FREEZING TEMPERATURES CAN DAMAGE OR KILL YOUNG PLANTS AND NEW VEGETATION THAT IS UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ047>049-061-073-074-083-084-094-095-041200- /O.CON.KDMX.FR.Y.0003.000000T0000Z-110504T1200Z/ BOONE-STORY-MARSHALL-JASPER-WARREN-MARION-CLARKE-LUCAS-DECATUR- WAYNE- INCLUDING THE CITIES OF...BOONE...AMES...MARSHALLTOWN...NEWTON... INDIANOLA...KNOXVILLE...OSCEOLA...CHARITON...LEON...CORYDON 350 AM CDT WED MAY 4 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * TIMING:NOW UNTIL 7 AM CDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL BRIEFLY DIP INTO THE LOWER TO MID 30S THROUGH SUNRISE WHICH COULD LEAD TO AREAS OF FROST. * IMPACTS: FROST CAN DAMAGE NEWLY DEVELOPED UNCOVERED PLANTS AND VEGETATION. LOW LYING AREAS WILL BE ESPECIALLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
185 WWUS73 KDMX 041202 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 702 AM CDT WED MAY 4 2011 IAZ006-007-016-017-025>028-036>039-050-062-075-085-086-096-097- 041315- /O.EXP.KDMX.FZ.W.0001.000000T0000Z-110504T1200Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-MONROE- WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO... GRINNELL...OSKALOOSA...ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD 702 AM CDT WED MAY 4 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ IAZ047>049-061-073-074-083-084-094-095-041315- /O.EXP.KDMX.FR.Y.0003.000000T0000Z-110504T1200Z/ BOONE-STORY-MARSHALL-JASPER-WARREN-MARION-CLARKE-LUCAS-DECATUR- WAYNE- INCLUDING THE CITIES OF...BOONE...AMES...MARSHALLTOWN...NEWTON... INDIANOLA...KNOXVILLE...OSCEOLA...CHARITON...LEON...CORYDON 702 AM CDT WED MAY 4 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at May 3, 3:25 PM CDT, 40 minutes earlier.
Area forecast discussion, May 3, 3:25 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT TUE MAY 3 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... SIMILAR QUESTIONS AS PAST FEW NIGHTS...TEMPS AND RESULTANT FROST/FREEZE POTENTIAL. FORECAST SOUNDINGS SUGGEST MINS WILL BE ABOVE GUIDANCE TONIGHT...BUT IT IS HARD TO BUCK MOS ON THE WARM SIDE IN THESE CONDITIONS. CLEAR SKIES...DRY AIRMASS AND LIGHT WINDS. THUS HAVE ONLY NUDGE MINS UP TO THE WARM END OF GUIDANCE. 19Z SFC ANALYSIS PLACES RIDGE ALONG MO RIVER AND IS EXPECTED TO EXIT FORECAST AREA AROUND 09Z. THIS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS AND QUICK DROP IN TEMPS THIS EVENING BEFORE FLATTENING OUT EARLY WED AS RETURN FLOW GRADUALLY INCREASES. FINAL TEMP GRIDS IN TONIGHT AND TEMPS BELOW 32 DEGREES MANY LOCATIONS ACROSS THE NORTH AND EAST ALONG WITH SOME LOCATIONS WEST. WITH TEMPS BELOW 32 WE MUST GO WITH A FREEZE WARNING SO THAT HEADLINE WILL BE OUT. WILL GO WITH ONE LAST FROST ADVISORY ELSEWHERE THOUGH TEMPS MAY ONLY DIP LOW ENOUGH TO REACH CRITERIA FOR A TWO TO THREE HOUR PERIOD. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... THE LONG TERM WILL TRANSITION INTO AN ACTIVE PATTERN BEGINNING WEDNESDAY NIGHT. FOR WEDNESDAY...AN UPPER RIDGE WILL SHIFT TO THE EAST ALLOWING FOR A SOUTHERLY FLOW TO RETURN TO CENTRAL IOWA AFT BEGINNING 15Z BUT BECOMING STRONG AFTER 21Z. A SHORT WAVE WILL PUSH ACROSS THE MIDWEST WEDNESDAY NIGHT WITH A SURFACE LOW SOMEWHERE ACROSS NORTHERN IOWA/SOUTHERN MINNESOTA. THERE IS SOME FORCING AND A LITTLE CAPE THOUGH MOISTURE WITH THIS SYSTEM IS NOT GREAT. THERE SHOULD MAINLY BE ISOLATED THUNDERSTORMS WITH THIS FEATURE THOUGH I DID MENTION SCATTERED THUNDER SOUTHWEST...WHERE CAPES WERE A LITTLE BETTER. NOT LOOKING FOR MUCH IN THE WAY OF SEVERE WITH THIS FEATURE. THE UPPER TROUGH PUSHES THROUGH DURING THE DAY THURSDAY BUT THE BEST DYNAMICS ARE INTO THE EASTERN PART OF THE CWA BY 18Z SO ONCE AGAIN...ISOLATED THUNDER IS ALL THAT IS WORTH MENTIONING. WEAK RIDGING BUILDS IN FOR THURSDAY NIGHT TROUGH FRIDAY AFTERNOON THEN ANOTHER QUICK MOVING SHORTWAVE PUSHES ACROSS CENTRAL IOWA FOR LATE FRIDAY/FRIDAY NIGHT. THE SHORTWAVE AND SURFACE LOW WILL BE EAST OF THE CWA BY 15Z SATURDAY SO MUCH OF SATURDAY WILL BE DRY. LEFT SOME ISOLATED THUNDER IN THE EAST THROUGHOUT THE DAY DUE TO SOME UNCERTAINTY IN TIMING. THEN ANOTHER RIDGE BUILDS OVER CENTRAL IOWA SATURDAY AFTERNOON INTO SUNDAY. ANOTHER SHORT WAVE IS THEN PROGGED TO SHIFT ACROSS CENTRAL IOWA SUNDAY AFTERNOON/NIGHT. DIFFERENCES BETWEEN THE EURO...WHICH SHOWS THIS FEATURE AS MORE OF A RIDGE RIDER...AND THE GFS...WHICH SHOWS THIS FEATURE FLATTENING THE RIDGE INDICATING A LITTLE STRONGER WAVE...AND HAVING HIGHER QPF AND MORE WIDESPREAD PRECIP OVER THE CWA. THEN FOR TUESDAY AND TUESDAY NIGHT...A LONG WAVE TROUGH OUT TO THE WEST IS TAKING SHAPE WITH THE AXIS PROGGED TO BE SOMEWHERE BETWEEN THE EASTERN DAKOTAS AND NEBRASKA AND CENTRAL IOWA. WITH NUMEROUS DISCREPANCIES BETWEEN THE MODELS I JUST HAVE SLIGHT CHANCE POPS GOING THROUGH DAY 6 AND DRY DAY 7 THOUGH THERE WILL LIKELY BE A CHANGE TO THIS ONCE SOME DEFINITION IS ESTABLISHED. THE ONE THING OF NOTE IN THE EXTENDED IS THE WARM UP OF TEMPS FINALLY TO SEASONAL OR WARMER THAN SEASONAL READINGS. && .AVIATION...04/00Z VFR CEILINGS WILL PREVAIL THROUGH PERIOD AS HIGH PRESSURE REMAINS OVER AREA. UPPER LEVEL RIDGE WILL PUSH ACROSS REGION BEGINNING OVERNIGHT...WHICH WILL BRING WIND SHIFTS TO ALL SITES AS NORTHERLY WINDS SHIFT EASTERLY...AND AGAIN TO SOUTHERLY LATER IN THE PERIOD AS RIDGE PUSHES EAST. WINDS WILL BE GUSTY AT SITES WITH GOOD MIXING...BEGINNING NEAR 18Z. && .DMX WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING NORTH OF HIGHWAY 30 AND ALONG THE FAR EAST PORTION OF THE CWA FROM 08Z-12Z. FROST ADVISORY SOUTH OF HIGHWAY 30 08Z-12Z. && SHORT TERM...SMALL/FAB LONG TERM...FAB AVIATION...WILKINS
Hazardous weather outlook, May 3, 5:20 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 520 AM CDT TUE MAY 3 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-041100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 520 AM CDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE EXPECTED TONIGHT OVER PORTIONS OF CENTRAL IOWA AS TEMPERATURES ONCE AGAIN DROP TO AROUND FREEZING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT OF THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING AND AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. AT THIS POINT...THE THREAT OF IS RATHER LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CC
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:05 PM CDT | Freeze Warning | DMX | Appanoose, Audubon, Black Hawk, Bremer, Butler, Calhoun and 25 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.